Flash Flood, Muskingum
- When
- August 6, 5:30 PM EST to 6:15 PM EST
- Where
- Muskingum County, 4 mi NW of Zanesville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.965, -81.944 (the zone’s center; the record gives no point)
Flooding on Route 146.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 6, 2:05 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT WED AUG 6 2003 POPCORN SHOWERS/TSTMS SCATTERED ABOUT THE CWA. PULSING CELLS HAVE NOT AMOUNTED TO MUCH SO FAR. PERSISTENCE LEADS US TO ADD PATCHY FOG TO FCST FOR LATE TONIGHT AND EARLY THURSDAY. BETTER CHANCE OF SHOWERS AND TSTMS ON THURSDAY AFTERNOON AND EVENING AS WEAK COLD FRONT APPROACHES FROM THE WEST. K INDICES 30-34 21Z THURSDAY TO 00Z FRIDAY. PW RUNNING 1.2 TO 1.5 ACROSS CWA WITH HIGHEST OVER OUR SRN ZONES WITH A SLIGHT INCREASE DURING THURSDAY EVENING. GOING OUT 120 HOURS LONG WAVE TROUGH STAYS TO OUR WEST. PIT 63 80 64 78 / 30 30 30 30 HLG 63 79 64 78 / 30 30 30 30 MGW 63 79 63 79 / 30 40 30 30 ZZV 63 79 63 79 / 30 40 30 30 PHD 63 79 64 78 / 30 30 30 30 FKL 59 77 62 76 / 30 30 30 30 DUJ 59 77 62 76 / 30 30 30 30 LBE 63 79 64 78 / 30 30 30 30 BTP 59 77 62 76 / 30 30 30 30 IDI 59 77 62 76 / 30 30 30 30 ODM 56 75 59 77 / 30 50 40 50 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PAZ008-062000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT WED AUG 6 2003 ...HEAVY RAIN MOVING INTO NORTHERN VENANGO COUNTY... A THUNDERSTORM WITH HEAVY RAIN IS MOVING INTO THE NORTHWEST CORNER OF VENANGO COUNTY NEAR THE COMMUNITIES OF DIAMOND, CHAPMANVILLE, AND BRADLEYTOWN. THE STORM IS MOVING TO THE SOUTHEAST AT TWENTY MILES PER HOUR. EXPECT HEAVY RAINFALL OF ONE HALF INCH IN LESS THAN A HALF HOUR AS THE STORM PASSES. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW VISIBILITIES IN HEAVY RAIN. LS.
The Pittsburgh radar (KPBZ), 159 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
1 flash flood. Local standard time, as filed.
Flooding on Route 146.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334125.